MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ2 STD; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ2 STD; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157003080
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broached size 2 summit cemented and when they implanted the final stem in the femoral canal after putting cement, the stem did not want to go down as the broach.They removed the finale implant before the cement got harden and removed the excess of cement.Surgery was delayed 30 minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary i had a call from the surgeon intra-operative, saying that they broached up to size 2 summit cemented and when they implanted the final stem in the femoral canal after putting cement, the stem did not want to go down as the broach.They removed the finale implant before the cement got harden and removed the excess of cement.They finally ended with a stryker exeter xsmall the device associated with this report was returned to depuy synthes for evaluation.Visual inspection found nothing indicative of a device nonconformance.A dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test was not performed since the alleged mating trial wa snot returned for a comparison with the implant.The overall complaint was not confirmed as the observed condition of the [summit cemented stem sz2 std] would not have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation were performed for product code 157003080, lot number d23011405, it was manufactured on 13-feb-2023.16pcs parts were manufactured per specification and all raw materials met specification.One non-conformance was found.The non-conformance has no relation with this complaint.Device history review a manufacturing record evaluation were performed for product code 157003080, lot number d23011405, it was manufactured on 13-feb-2023.16pcs parts were manufactured per specification and all raw materials met specification.One non-conformance was found.The non-conformance has no relation with this complaint.

Brand Name
SUMMIT CEMENTED STEM SZ2 STD
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17816345
Report Number1818910-2023-19435
Device Sequence Number6138022
Product Code JDI
UDI-Device Identifier10603295059523
UDI-Public10603295059523
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170339
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number157003080
Device Lot NumberD23011405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/07/2023
11/21/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/08/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown